MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a da vinci-assisted salpingo-oophorectomy surgical procedure, the procedure was going well; however, the patient had a lot of adhesions and found the uterus was very attached to the intestine so the surgeon made the decision to convert the procedure to open.There was no allegation of a product malfunction.As such, no product is expected to be returned for investigation.This complaint is considered a reportable event due to the following conclusion: the surgeon converted the da vinci-assisted procedure to an open after the start of the procedure.
 
Event or Problem Description
It was reported that during a da vinci-assisted salpingo-oophorectomy surgical procedure, the procedure was going well; however, the patient had a lot of adhesions and found the uterus was very attached to the intestine so the surgeon made the decision to convert the procedure to open.This was the patient's third surgery.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: the system was inspected by the biomedical staff prior to use with no issue identified.The procedure had been in progress about 1 hour when the surgeon noticed the rectum was very attached to the uterus.The procedure converted to open solely due to patient anatomy to avoid risks to the patient.The patient tolerated the converted procedure with no complications.There was no system/device malfunction prior to procedure conversion.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16204274
Report Number2955842-2023-10157
Device Sequence Number5415957
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue Number380686
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age48 YR
Patient SexFemale
Patient Weight62 KG
Patient RaceAmerican Indian Or Alaskan Native